Texas, 2012High Wind in Texas, November 10 to 11, 2012
November 10 to 11, 2012 · NWS MAF · 3 events in 2 counties and zones
Strong mid level winds associated with a passing upper trough resulted in strong winds in the Guadalupe Mountains, and in the higher elevations of the Davis Mountains.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong mid level winds associated with a passing upper trough resulted in strong winds in the Guadalupe Mountains, and in the higher elevations of the Davis Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Nov 10, 5:21 AM MST, 4 hours 30 minutes earlier.
Area forecast discussion, Nov 10, 5:21 AM MST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
621 AM CST SAT NOV 10 2012
.DISCUSSION...
&&
.AVIATION...
VFR CONDITIONS WITH SCATTERED HIGH CLOUDS OVER THE AREA... COULD
SEE A LITTLE STRATUS BRIEFLY TRY TO MAKE IT INTO MAF THIS MORNING
BUT SHOULD STAY EAST OF FST. A STRONG PACIFIC FRONT WILL MOVE
ACROSS THE AREA THIS AFTERNOON AND TONIGHT. AHEAD OF THE FRONT
EXPECT GUSTY SOUTH WINDS AS STRONG WINDS ALOFT MIX DOWN TO THE
SURFACE. AREAS OF BLOWING DUST POSSIBLE. THE WIND WILL COME AROUND
TO THE WEST TO SOUTHWEST BEHIND THE FRONT.
&&
.PREV DISCUSSION... /ISSUED 457 AM CST SAT NOV 10 2012/
DISCUSSION...
CURRENTLY...AN UPPER LEVEL TROUGH IS OVER THE WESTERN CONUS MOVING
EASTWARD. HIGH WINDS ACROSS THE BASE OF THE TROUGH WILL TRANSLATE
DOWNWARD AND RESULT IN HIGH WINDS FOR THE GUADALUPE AND DAVIS
MOUNTAINS TODAY AND SUNDAY. 700 MB WINDS ARE PROJECTED TO BE 50+
KNOTS ACROSS A GOOD PORTION OF THE AREA THIS AFTERNOON. STRONG WINDS
ARE ALSO POSSIBLE FOR THE PLAINS OF SOUTHEAST NEW MEXICO AND THE
NORTHEAST PERMIAN BASIN AND UPPER TRANS PECOS SO A WIND ADVISORY
HAS BEEN ISSUED FOR THESE LOCATIONS TROUGH 00Z SUNDAY. BLOWING
DUST IS POSSIBLE WITH THIS WIND SO THIS BEEN ADDED TO THE GRIDS.
TEMPERATURES TODAY WILL REMAIN WARM DUE TO STRONG DOWNSLOPE WINDS.
EARLY THIS EVENING...A PACIFIC COLD FRONT WILL PUSH THROUGH THE
AREA WITH MUCH COOLER TEMPERATURES AND A SLIGHT CHANCE OF SHOWERS
AND THUNDERSTORMS FOR THE NORTHEAST CWA. WINDS WILL REMAIN STRONG
BEHIND THIS FRONT SUNDAY BUT EXPECT WINDS TO BE LESS INTENSE THAN
TODAY.
OVERNIGHT LOWS WILL GET RATHER COLD IN THE WAKE OF THIS FRONT WITH
CLEARING SKIES AND LIGHT NORTHERLY WINDS. MONDAY MORNING LOWS WILL
PLUMMIT TO BELOW FREEZING FOR MANY LOCATIONS ACROSS SOUTHEAST NEW
MEXICO AND THE NORTHERN PERMIAN BASIN. A FREEZE WARNING WILL
LIKELY BE ISSUED IN THE FUTURE FOR THOSE LOCATIONS THAT HAVE YET
TO HAVE A HARD FREEZE.
AFTER THE UPPER LEVEL TROUGH PASSES...MOSTLY ZONAL FLOW WILL
PRESIDE OVER THE REGION. TEMPERATURES WILL REMAIN BELOW TO NEAR
AVERAGE THROUGH THE WEEK. LATE IN THE WEEK...AN UPPER LEVEL TROUGH
WILL SWING ACROSS THE ROCKIES INTO THE CENTRAL PLAINS. THE MODELS
PRODUCE PRECIPITATION WITH THIS SYSTEM BUT KEPT THE FORECAST DRY
FOR NOW SINCE MOST OF THE UPPER LIFT STAYS TO THE NORTH OF THE
CWA.
FIRE WEATHER...
FIRE WX CONCERNS WILL INCREASE TODAY AND TOMORROW AS A STRONG UPPER
TROUGH APPROACHING THE AREA WILL PUSH A PACIFIC FRONT THROUGH THE
REGION THIS AFTERNOON AND TONIGHT. WILL HAVE VERY WINDY CONDITIONS
TODAY WITH A HIGH WIND WARNING FOR THE GUADALUPE AND DAVIS MOUNTAINS
AND WIND ADVISORY CONDITIONS FOR SE NM... UPPER TRANS PECOS... AND
PORTIONS OF THE WRN PERMIAN BASIN. BLOWING DUST POSSIBLE FOR THESE
AREAS. 20FT WINDS WILL EXCEED 20 MPH IN THE WARNING/ADVISORY AREA
TODAY... HOWEVER MINIMUM RH IS GENERALLY NOT EXPECTED TO FALL BELOW
20 PERCENT. A COOLER AND DRIER AIRMASS WILL MOVE IN BEHIND THE
FRONT WITH MINIMUM RH SUNDAY OF 15 PERCENT OR LESS ACROSS THE LOWER
ELEVATIONS OF SE NEW MEXICO... THE TRANS PECOS.... AND BIG BEND.
20FT WIND SPEEDS SUNDAY ARE EXPECTED TO BE LOWER ACROSS THE PLAINS
AND DECREASE THROUGH THE LATE AFTERNOON DURING THE TIME OF THE
MINIMUM RH. WHILE THE TIMING IS NOT EXPECTED TO MATCH FOR CRITICAL
FIRE WX CONDITIONS... SOME LOCATIONS COULD BRIEFLY APPROACH THESE
SUNDAY AFTERNOON. DRY CONDITIONS WILL CONTINUE INTO NEXT WEEK BUT
THE WIND WILL NOT BE A FACTOR.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 5 PM MST SUNDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
WIND ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING
ZONES... CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...NORTHERN
LEA COUNTY...SOUTHERN LEA COUNTY.
TX...HIGH WIND WARNING UNTIL 6 PM CST /5 PM MST/ SUNDAY FOR THE
FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
MOUNTAINS.
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES... GAINES...LOVING...REEVES COUNTY AND UPPER TRANS
PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR.
&&
72/80Hazardous weather outlook, Nov 10, 3:12 AM MST, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
412 AM CST SAT NOV 10 2012
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-111015-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
412 AM CST SAT NOV 10 2012 /312 AM MST SAT NOV 10 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...TODAY AND TONIGHT
HIGH WINDS ARE EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS
TODAY... A HIGH WIND WARNING IS IN EFFECT. VERY WINDY CONDITIONS
ARE EXPECTED ACROSS THE SOUTHEAST NEW MEXICO PLAINS... UPPER TRANS
PECOS... PORTIONS OF THE WESTERN PERMIAN BASIN... AND THE VAN HORN
REGION... A WIND ADVISORY IS IN EFFECT FOR THESE AREAS. BLOWING
DUST WILL BE POSSIBLE THIS AFTERNOON WEST OF A SEMINOLE TO FORT
DAVIS LINE. A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS THE
NORTHEASTERN PERMIAN BASIN THIS EVENING... GUSTY WIND WILL BE THE
MAIN CONCERN WITH THESE STORMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
DRY AND WINDY CONDITIONS WILL LEAD TO ELEVATED FIRE WEATHER CONCERNS
ACROSS SOUTHEAST NEW MEXICO AND THE UPPER TRANS PECOS SUNDAY. A
KILLING FREEZE IS ALSO POSSIBLE FOR MUCH OF THE AREA MONDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
High Wind, Guadalupe Mountains of Culberson County
- When
- November 10, 9:51 AM MST to November 11, 10:51 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- ASOS
Strong, gusty west winds affected the Guadalupe Mountains with routine gusts of 60-70 mph.
High Wind, Davis / Apache Mountains Area
- When
- November 10, 11:40 AM CST to 12:10 PM CST
- Where
- Davis / Apache Mountains Area forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- State Official
Gusts over 60 mph occurred at McDonald Observatory in the Davis Mountains.
High Wind, Guadalupe Mountains of Culberson County
- When
- November 11, 2:00 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- RAWS
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Minnesota, November 10, 2012$906,000 · EF0 · 13 events
- Heavy Snow and High Wind in New Mexico, November 10 to 11, 201265 kt wind · 34 events
- Hail and Damaging Wind in Nebraska, November 10, 2012$35,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in Kansas, November 10 to 11, 2012$11,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in Kansas, November 10, 20121 in hail · 20 events
- High Wind in Oklahoma, November 10, 2012$2,000 · 58 kt wind · 13 events
- Hail in Illinois, November 10 to 11, 20121.5 in hail · 12 events
- Wildfire in Georgia, November 10 to 12, 2012$14,000 · 4 events
- Winter Weather in Wyoming, November 10, 201210 events
- Winter Storm in North Dakota, November 10 to 11, 20129 events
- High Wind in Kansas, November 10, 201262 kt wind · 7 events
- High Wind in Kansas, November 10, 201257 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 416965, 416962, 416963.